MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120620
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The healthcare professional reported that during the coil embolization procedure of an aneurysm, the 6 mm x 20 cm galaxy g3 coil (gly120620/ l12698) was selected and the physician attempted to put a coil loop in the target lesion.The coil became unraveled when the physician was trying to accommodate the coil loop in the aneurysm.The galaxy g3 coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complications; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12698) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported unraveled coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Coil unraveled / stretched are known potential issues associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6 mm x 20 cm galaxy g3 coil left the manufacturing facility with the embolic coil in an unraveled stated.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, the 6 mm x 20 cm galaxy g3 coil (gly120620/ l12698) was selected and the physician attempted to put a coil loop in the target lesion.The coil became unraveled when the physician was trying to accommodate the coil loop in the aneurysm.The galaxy g3 coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complications; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the manufacture information, and to include the additional event information received on 5/8/2019.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the 6 mm x 20 cm galaxy g3 coil (gly120620/ l12698) was selected and the physician attempted to put a coil loop in the target lesion.The coil was withdrawn and re-inserted, during the coil withdrawal, it became unraveled.The galaxy g3 coil was successfully removed from the patient¿s body and replaced.The procedure was successfully completed without further issues or procedural delay.There was no blood flow restriction or reduction as a result of the reported event.It was confirmed that there were no kinks nor bends on the microcatheter prior to use.There was no report of patient injury or complications; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12698) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported unraveled coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Coil unraveled / stretched are known potential issues associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6 mm x 20 cm galaxy g3 coil left the manufacturing facility with the embolic coil in an unraveled stated.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8469780
Report Number3008114965-2019-00945
Device Sequence Number1784405
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberGLY120620
Device Lot NumberL12698
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1